Massachusetts, 2005

Tornado in Massachusetts, June 29, 2005

June 29, 2005 · NWS ALY · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 29, 3:00 AM EST, 8 hours 5 minutes earlier.

Area forecast discussion, Jun 29, 3:00 AM EST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 AM EDT WED JUN 29 2005

.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... COLD FRONT DROPS SOUTH
INTO REGION TODAY/TONIGHT THEN LIFTS BACK TO THE NORTH THURSDAY.
FRONT COMBINED WITH PASSAGE OF UPPER TROUGH WILL BE FOCUS FOR
SHOWERS AND THUNDERSTORMS INTO THIS EVENING.  SCATTERED CONVECTION
TUESDAY EVENING GRADUALLY DIMINISHED BUT LARGE BLOB OF CONVECTION IN
CENTRAL NEW YORK AT MIDNIGHT LASTED MUCH OF THE NIGHT.  TENDENCY HAS
BEEN TO SLOWLY WEAKEN AND TURN NORTHEAST SO IT MAY JUST BRUSH CWA.
OTHER SHOWERS POPPING UP TO OUR SOUTH.     WILL BLEND EARLY MORNING
POPS INTO 60-70 POPS FOR THE AFTERNOON.  DRIER AIR WILL WORK INTO
EXTREME NORTHWEST AND WILL LOWER POP THERE BY LATE PM. NAM MODEL
SOUNDINGS SHOW RELATIVELY SMALL INSTABILITY TODAY AND THAT COUPLED
WITH WEAK WIND FIELD FIELDS SHOULD LIMIT SEVERE THREAT ALTHOUGH
CANT RULE OUT ISOLATED PULSE SEVERE. NAM DEWPOINTS SEEM OK
TODAY..BUT IT MAY BE UNDERESTIMATING TEMPERATURES. WITH 850 MB
TEMPERATURES STILL NEAR 15C WONT TAKE MUCH SUN TO JUMP WELL ABOVE
MET MOS AS WITNESSED BY TUESDAYS PROCEEDINGS AS READINGS JUMPED
INTO THE MID 80S DESPITE CLOUDS INTO MID AFTERNOON. HEAVY RAIN WITH
SLOW MOVING/TRAINING CELLS MAY BE MORE OF AN ISSUE.

THURSDAY...RIDGE BUILDS BACK INTO AREA.  NAM MODEL SOUNDINGS SHOW
DECENT CAP.  DONT EXPECT MUCH IF ANY CONVECTION. WILL LOWER POPS
BUT LEAVE IN 20-30 RANGE FOR COLLABORATION PURPOSES.  TEMPERATURES
MAY AGAIN PUSH 90.

FRIDAY AND FRIDAY NIGHT...STRONG COLD FRONT WILL BRING END TO HEAT
AND HUMIDITY. IT WILL BRING OUR BEST THREAT OF SEVERE WEATHER.  850
MB FLOW STRENGTHENS TO NEAR 30 KTS AND 70-90 KT 250 MB APPROACHES
LATE FRIDAY WITH MODEST DIVERGENCE PROGGED OVER AREA AT 00Z
SATURDAY.  LATE ARRIVAL OF FRONT SHOULD ALLOW FOR PLENTY OF
HEATING.  SPC DAY3 SLIGHT RISK.

&&

.LONG TERM (FRIDAY NIGHT THROUGH MONDAY)... LESS WARM AND MUCH DRIER
WEATHER FOR HOLIDAY WEEKEND.  OVERALL OUR FORECASTS HAVE BEEN VERY
CONSISTENT.  A FEW GFS RUNS HAVE SHOWED A MINOR DISTURBANCE MOVING
THROUGH SATURDAY...BUT 00Z RUN THIS MORNING LOOKS QUIET.  WARMER AND
MORE HUMID AIR BEGINS TO ARRIVE BY LATE MONDAY.  00Z GFS CONTINUES
TO SUPPORT CURRENT TUESDAY FORECAST SHOWERS THREAT AS WEAK FRONT
MOVES INTO THE NORTHEAST.

&&

.CLIMO....CURRENT AVERAGE JUNE TEMP OF 72.6 WOULD PUT US TIED FOR
7TH WARMEST JUNE.  WE COULD EDGE INTO SIXTH PLACES...ESPECIALLY IF
WE CAN BUMP TEMPS UP TODAY WITH A LITTLE SUN.

&&

.AVIATION...GENERALLY MVFR/VFR CONDITIONS WILL PERSIST THROUGH THE
PERIOD. VSBYS GENERALLY 3-5SM BR-HZ WITH SCT025 UNTIL 09Z-11Z AT
WHICH TIME SCT SHRA/TSRA WILL MOVE INTOREGION DROPPING VISIBILITIES
TO 2SM AND OVC025.  WILL STILL BE A THREAT OF SHRA/TSRA THROUGH THE
AFTERNOON AND EARLY EVENING HOURS WITH MAINLY VFR CONDITIONS AND
VSBYS MOSTLY P6SM. WINDS S-SW UNDER 10 KTS THROUGH THE PERIOD.
&&

.FIRE WEATHER...MINIMUM RELATIVE HUMIDITY WILL BE RUNNING PRETTY
HIGH TODAY AND THURSDAY WITH MINIMUM RH VALUES GENERALLY 50 TO 75
PERCENT. AS HAS BEEN THE CASE MOST NIGHTS...EXCELLENT RH RECOVERY
EXPECTED TONIGHT WITH RH VALUES INCREASING TO 85 TO 100 PERCENT.
SURFACE WIND WILL BE LIGHT SOUTH TO SOUTHWEST THROUGH THE
PERIOD...LESS THAN 10 KNOTS. LOCALLY HEAVY RAINFALL EXPECTED AGAIN
TODAY AND THURSDAY WITH SHRA/TSRA AS HUMID AIRMASS REMAINS IN PLACE.
&&

.HYDROLOGY...MOST STREAMS AND RIVERS ARE NEAR NORMAL FOR THIS TIME
OF THE YEAR. THAT MEANS LESS THAN HALF BANK FULL.  RAINFALL OVER THE
NEXT FEW DAYS MAY BE LOCALLY HEAVY.  HOWEVER...IT IS NOT EXPECTED TO
BE WIDESPREAD ENOUGH TO SUFFICIENTLY COVER ANY PARTICULAR RIVER
BASIN TO PRODUCE SIGNIFICANT FLOODING.  THE WEATHER WILL BECOME
DRIER AND COOLER OVER THE WEEKEND.  NO FLOODING DUE TO RAINFALL IS
EXPECTED ON THE RIVERS IN EASTERN NEW YORK AND WESTERN NEW
ENGLAND...BUT SMALL STREAMS AND CREEKS WILL BE SUSCEPTIBLE TO
LOCALLY HEAVY RAINFALL.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jun 29, 3:55 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
455 AM EDT WED JUN 29 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
455 AM EDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...SCATTERED THUNDERSTORMS TODAY...MAINLY DURING THE
AFTERNOON. LOCALLY HEAVY RAIN POSSIBLE WITH SLOW MOVING STORMS.

.DAYS TWO THROUGH SEVEN...

ONLY ISOLATED THUNDERSTORMS THURSDAY.  MORE WIDESPREAD THUNDERSTORMS
FRIDAY AND FRIDAY EVENING WITH SOME POTENTIAL FOR SEVERE STORMS.
A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORTS OF RAINFALL
GREATER THAN 1 INCH WILL BE APPRECIATED.

In the hours before

Local storm report, Jun 29, 10:31 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1131 AM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     MANCHESTER CENTER       43.18N 73.04W
06/27/2005                   BENNINGTON         VT   COUNTY OFFICIAL

            TREES DOWN.

&&

OKEEFE

The radar

The Albany radar (KENX), 72 km away, was scanning. The volume nearest the first event began at 16:02 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Berkshire

When
June 29, 11:05 AM EST
Where
Berkshire County, Great Barrington
Rating
F0
Path length
200 mi
Path width
50 yd
Reported by
NWS STORM SURVEY
Coordinates
42.200, -73.367

East of the Kolodza airport a F0 tornado occurred with only minor damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2005Every state in 2005This day in weather historyThe tornado archive for Massachusetts, 2005Warnings in Massachusetts, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459622.